Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 27, 2012, 5:07 PM CDT for Faribault County, Steele County, Waseca County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2012, 5:07 PM CDT (22:07 UTC)
- Expired
- May 27, 2012, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
Counties Faribault County, MN, Steele County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 102 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 845 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 380 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845
WWUS83 KMPX 272207
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
507 PM CDT SUN MAY 27 2012
MNZ083>085-091>093-272245-
BLUE EARTH-FARIBAULT-FREEBORN-MARTIN-STEELE-WASECA-
507 PM CDT SUN MAY 27 2012
AT 505 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR MINNESOTA LAKE. THIS STORM WAS MOVING NORTH AT 30
MPH.
HAIL UP TO ONE HALF INCH DIAMETER AND WINDS GUST UP TO 40 MPH
ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MINNESOTA LAKE.
WALDORF.
OTISCO.
PEMBERTON.
JANESVILLE.
LAT...LON 4418 9368 4418 9304 4402 9303 4352 9354
4350 9428
TIME...MOT...LOC 2206Z 199DEG 24KT 4387 9383
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 27, 2:47 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 27, 2:47 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 00Z TAFS
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
247 PM CDT SUN MAY 27 2012
.DISCUSSION...ISSUED 247 PM CDT
MAIN SHORT TERM CONCERNS DEAL WITH SVR WX LATER THIS AFTN/EVENING
AS A SLOW MOVING COLD FRONT AND ASSOCIATED MID-LEVEL SHRTWV WILL
COMBINE TO CREATE STRONG TO SVR TSRA ACROSS MOST OF THE FA. TIMING
REMAINS PROBLEMATIC DUE TO A FAIRLY STRONG CAP IN PLACE...BUT THIS
SHOULD QUICKLY ERODE ONCE THE SHRTWV MOVES TO THE NE AND MID-LEVEL
COOLING DEVELOPS THIS EVENING. SEE LATEST SPC FOR MORE
INFORMATION.
BASED ON SVR WX PARAMETERS...THE MAIN THREAT WILL BE INITIALLY
LARGE HAIL...THEN TRANSITION INTO A STRAIGHT LINE WND EVENT.
HOWEVER...NEAR THE WARM FRONT ACROSS CENTRAL MN...ISOLATED
TORNADOES ARE POSSIBLE...MAINLY BEFORE 8 PM. RESIDUAL SHRA/TSRA
WILL BE POSSIBLE EARLY MONDAY AS THE FRONT MOVES INTO EASTERN WI.
THE MAIN UPPER STORM SYSTEM ASSOCIATED WITH THE SVR WX ANTICIPATED
THIS EVENING WILL TRACK ALONG THE MN/CANADIAN BORDER. IN THE WAVE
OF THE CYCLONIC FLOW ARND THIS SYSTEM...-SHRA AND BELOW NORMAL
TEMPS ARE EXPECTED THRU TUE.
AFT TUE...A FAST MOVING STORM SYSTEM WILL TRACK ACROSS THE
NORTHERN ROCKIES...AND INTO THE MIDWEST. MODELS SEEM TO INDICATE
AN INVERTED TROUGH TYPE ENVIRONMENT ACROSS THE UPPER MIDWEST WHICH
WILL LIMITED SVR WX...BUT KEEP CONDS UNSETTLED AND COOLER THAN
NORMAL. IN THE WAVE OF THIS SYSTEM...EXPECT A WARM-UP BY THE END
OF THE WEEK...ALONG ANOTHER CHC OF TSRA/SHRA.
&&
.AVIATION.../00Z TAF ISSUANCE/
CONVECTION BEGINNING TO LIGHT UP ACROSS E NEB INTO SW MN AND NW WI
IN AREA OF VERY UNSTABLE AIRMASS AHD OF SFC CDFNT NOW MOVING INTO W
MN. SFC WNDS HAVE TURNED WLY AT AQP/MML AND PQN. MAIN SVR THREAT
WILL BE EAST OF THESE AREAS. SFC LOW IS NEAR FAR WITH WARMFNT
EXTENDING SE FROM LOW TO NEAR PKD TO HYR. EXPECT TSTMS TO CONTINUE
TO BECOME MORE WDSPRD THIS EVENING AS BETTER UPPER LEVEL DYNAMICS
MOVE INTO AREA. WEAK VORT MOVING NNE IN MOIST PLUME IS NOW IN NW IA
HELPING TO FIRE STORMS IN SC MN INTO NW WI. MAINLY UPPER TROF IS
NOW SWINING ACRS CNTL INTO E NEB/KS FIRING STORMS IN SW MN INTO E
NEB WHICH WILL BE LIFTING NE ACRS AREA LATER THIS EVENING/OVERNIGHT.
THREAT OF TSTMS SLIGHT AT AXN AND EAU NEXT 8 HOURS...BUT GOOD AT
REMAINDER OF TAFS. TSTMS WILL BE ENDING FROM SW TO NE LATE TONIGHT.
WLY WINDS BECOMING GUSTY TO 20-25KTS ON MONDAY BEHIND CDFNT.
KMSP...TSTMS WILL BECOME MORE WDSPRD AFT 02Z AS CONVECTION IN NEB/SW
MN LIFTS ACRS AREA. EXPECT PRDS MVFR/IFR IN HEAVIER STORMS. DCAPE
VALUES HIGH ENUF FOR SOME TSTMS TO PRODUCE POTENTIALLY STRONG WINDS
BEFORE 06Z. MAIN AREA OF TSTMS SHUD BE NE OF MSP BY 08Z. WLY WIDNS
GUSTING TO 20 KTS AFT 17Z. VFR CU WILL DEVELOP BY 18Z...MAINLY SCT
BUT OCNL BKN040.
/OUTLOOK/
TUESDAY...MVFR/VFR. WINDS NW AT 15G25KT
WEDNESDAY...VFR. WINDS LIGHT AND VARIABLE.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ANOKA-BENTON-BLUE
EARTH-BROWN-CARVER-CHISAGO-DAKOTA-HENNEPIN-ISANTI-KANABEC-
KANDIYOHI-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-
NICOLLET-RAMSEY-REDWOOD-RENVILLE-SCOTT-SHERBURNE-SIBLEY-
STEARNS-WASHINGTON-WATONWAN-WRIGHT.
WI...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR POLK.
&&
JLT/BAPHazardous weather outlook, May 27, 11:06 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1106 AM CDT SUN MAY 27 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 280945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1106 AM CDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT IT WILL BE HOT AND HUMID OVER MUCH OF THE REGION THIS AFTERNOON WITH TEMPERATURES WARMING INTO THE UPPER 80S TO MIDDLE 90S. THE HEAT INDEX WILL APPROACH NEAR 100 DEGREES OVER EASTERN AND SOUTHERN MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN. TAKE EXTRA PRECAUTIONS TODAY IF YOU WORK OR SPEND EXTENSIVE TIME OUTSIDE. IN ADDITION...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS WESTERN MINNESOTA AS A COLD FRONT PUSHES IN FROM THE DAKOTAS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE... AS WELL AS A FEW TORNADOES. THE STORMS MAY PRODUCE HEAVY RAIN AND CAUSE FLASH FLOODING TONIGHT AS THEY PASS ACROSS CENTRAL AND SOUTHERN MINNESOTA AND FAR WESTERN WISCONSIN. FLOODING MAY ALSO DEVELOP ALONG THE ALREADY SWOLLEN RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW NON SEVERE STORMS ARE POSSIBLE ACROSS EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, May 27, 5:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
507 PM CDT SUN MAY 27 2012
MNZ083>085-091>093-272245-
BLUE EARTH-FARIBAULT-FREEBORN-MARTIN-STEELE-WASECA-
507 PM CDT SUN MAY 27 2012
AT 505 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR MINNESOTA LAKE. THIS STORM WAS MOVING NORTH AT 30
MPH.
HAIL UP TO ONE HALF INCH DIAMETER AND WINDS GUST UP TO 40 MPH
ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MINNESOTA LAKE.
WALDORF.
OTISCO.
PEMBERTON.
JANESVILLE.
LAT...LON 4418 9368 4418 9304 4402 9303 4352 9354
4350 9428
TIME...MOT...LOC 2206Z 199DEG 24KT 4387 9383The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:50 PM CDT | River Flood Warning | MPX | Carver | 8 days |
| May 26, 10:30 PM CDT | Special Weather Statement | MPX | Benton, Chisago, Isanti | 60 min |
| May 26, 11:03 PM CDT | Special Weather Statement | MPX | Douglas, Pope, Stearns, Stevens | 57 min |
| May 26, 11:11 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stearns | 49 min |
| May 26, 11:51 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Douglas, Morrison, Pope, Stearns, Todd | 54 min |
| May 27, 12:41 AM CDT | Special Weather Statement | MPX | Kanabec, Mille Lacs | 64 min |
| May 27, 12:52 AM CDT | Special Weather Statement | MPX | Morrison | 53 min |
| May 27, 1:44 AM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 44 min |
| May 27, 2:03 AM CDT | Flash Flood Warning | MPX | Kanabec, Mille Lacs, Morrison | 3 hr |
| May 27, 3:32 AM CDT | Flash Flood Watch | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chisago and 22 more | 26 hr |
| May 27, 9:08 AM CDT | River Flood Watch | MPX | Goodhue | 50 hr |
| May 27, 9:08 AM CDT | River Flood Watch | MPX | Dakota, Hennepin, Scott | 5 days |
| May 27, 9:08 AM CDT | River Flood Watch | MPX | Wright | 50 hr |
| May 27, 9:08 AM CDT | River Flood Watch | MPX | Hennepin, Wright | 47 hr |
| May 27, 9:08 AM CDT | River Flood Watch | MPX | Benton, Sherburne, Stearns | 3 days |
| May 27, 9:08 AM CDT | River Flood Watch | MPX | Anoka, Hennepin | 50 hr |
| May 27, 9:08 AM CDT | River Flood Watch | MPX | Dakota, Ramsey, Washington | 3 days |
| May 27, 9:08 AM CDT | River Flood Watch | MPX | Dakota, Washington | 53 hr |
| May 27, 9:08 AM CDT | River Flood Watch | MPX | Goodhue | 51 hr |
| May 27, 6:11 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 49 min |
| May 27, 6:38 PM CDT | Special Weather Statement | MPX | Le Sueur | 52 min |
| May 27, 6:45 PM CDT | Special Weather Statement | MPX | Renville | 30 min |
| May 27, 6:57 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Scott | 48 min |
| May 26, 7:46 PM CDT | Special Weather Statement | MPX | Barron, Chippewa, Eau Claire, Rusk | 59 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.